Alert archive / Ohio / Special Weather Statements in 2019
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 6, 2019, 11:28 AM EDT for Ottawa County, Sandusky County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 11:28 AM EDT (15:28 UTC)
- Expired
- Aug 6, 2019, 12:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
Counties Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
386
WWUS81 KCLE 061528
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
1128 AM EDT Tue Aug 6 2019
OHZ007>009-061615-
Erie-Ottawa-Sandusky-
1128 AM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...ERIE AND CENTRAL
SANDUSKY COUNTIES...
At 1128 AM EDT, a strong thunderstorm was located over Gibsonburg, or
9 miles northwest of Fremont, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Sandusky, Fremont, Port Clinton, Oak Harbor, Gibsonburg, Woodville,
Elmore, Ballville, Marblehead, Lindsey, Rocky Ridge, Helena, Stony
Prairie and Whites Landing.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4162 8323 4161 8309 4152 8297 4151 8299
4152 8289 4159 8284 4153 8282 4154 8272
4149 8269 4148 8269 4151 8281 4145 8304
4142 8292 4147 8283 4146 8270 4146 8272
4127 8334 4144 8342
TIME...MOT...LOC 1528Z 239DEG 27KT 4141 8329
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:14 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 6, 10:14 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1014 AM EDT Tue Aug 6 2019 .SYNOPSIS... A slow moving trough will move east across the region through Wednesday. Another trough will swing across the area on Thursday with a cold front settling south Thursday night. High pressure will build over the region on Friday and remain through the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... There will be two main areas where convective initiation will be focused: along the outflow boundary that was generated by last night's MCS and the lake breeze front, will be generated over the next few hours. Streamlines show an area of confluence extending from northeast Indiana to southern Ontario. This is likely where outflow boundary is, and we can already start to see some thunderstorm develop on radar in Henry and Putnam counties and further cumulus development out ahead in Wood and Hancock counties. NAM Nest has this development occurring but to a greater extent than what is currently ongoing. Other CAMs have additional development this afternoon along and south of the lakeshore with the lake breeze front. The highest chance for thunderstorms with this forcing will be areas areas near Sandusky. Ahead of these areas of forcing, mostly clear skies are allowing the sun to build up the instability, with low level lapse rates expected to be around 8 to 8.5 C/km and MLCAPE up to 1000 to 1500 J/kg. However, there isn't much wind shear to work with, keeping thunderstorm type to primarily multicellular. Locally strong downburst winds from thunderstorms will be the primary factor to watch for today. PWAT will be around 1.5 to 1.6 inches and DCAPE around 700 to 900, both of which are only marginally favorable for severe downburst winds. Later in the afternoon, after thunderstorm coverage increases, multiple interacting boundaries may increase the threat for flooding but only if we get thunderstorms that train over the same area. PWAT won't be especially high but storm motion is relatively low with 850-300mb mean wind only around 20 knots. Previous discussion... Regional radars show a decaying MCS moving south across Illinois while a few showers and considerable cloud cover remain over lower Michigan. This activity is ongoing ahead of a shortwave trough moving through the flow aloft and broad trough at the surface extending from Hudson Bay. As this shortwave continues east today, re-development is expected to occur. A few showers can already be seen developing across Northwest Ohio and are expected to expand in the vicinity of the Lake Breeze across Northeast Ohio into Northwest Pennsylvania. Some sun is expected before the cirrus shield thickens allowing ML CAPE values of 1000-1500 J/kg to develop. Deeper moisture and better forcing will arrive from the west by mid- afternoon bringing an expansion of showers and thunderstorms continuing into tonight. Coverage of showers and thunderstorms is expected to be fairly high and most areas can expect to see rain later today into tonight. Went above guidance for highs at location along and east of I-77 corridor where it will take longer for clouds to thicken. Thunderstorms today will produce locally heavy rain and the Storm Prediction Center has included the area in a marginal risk for severe weather. Deep layer sheer will generally be on the order of 15-25 knots but upper level support may support a few stronger storms this afternoon/evening. Another shortwave is expected to round the base of the upper trough overnight and take on a slight negative tilt across western New York/Pennsylvania on Wednesday. Additional scattered showers and thunderstorms are expected on Wednesday afternoon across the eastern half of the forecast area. Temperatures will drop back 5 degrees or more from today's highs across eastern areas on Wednesday where thunderstorms develop. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... The short term begins Thursday with models showing an upper low over Ontario and a trough digging southeast into the Great Lakes region. An upper ridge will be over the Southern Plains. At the surface, a cold front will be just to our northwest and is expected to move through the region during the afternoon. Will have high chance and likely pops for showers and thunderstorms. Best chance southeast given timing of the front. Friday the upper low moves ese to James Bay involving much of Ontario and Quebec. Models show building high pressure and drier, post cold front air across the region. During the afternoon however a short wave will drop southeast across the eastern lakes and possibly bringing enough moisture to combine with lake instability with cool air aloft to create showers off the lake. Will have low chance pops for the traditional snow belt areas. Will continue the threat into Friday night before drying out for Saturday as the high moves overhead. Highs Thursday in the lower 80s. Friday and Saturday will be mostly in the mid and upper 70s. && .LONG TERM /SATURDAY THROUGH MONDAY/... Models differ significantly through the long term and for now will stick close to blended guidance and persistence which favor the drier ECMWF. Will have pops no greater than slight chance through the period with partly cloudy skies. Highs will be in the lower 80s. && .AVIATION /12Z Tuesday THROUGH Saturday/... VFR conditions in place across the area this morning with isolated showers already popping up across NW Ohio. Showers and thunderstorms still expected to develop along the lake breeze by 16-18Z. Additional showers and thunderstorms will develop ahead of the approaching trough and move from west to east during the 17-00Z window. Added Tempo groups for thunderstorms to all terminals except ERI where convection may be just south of the airport. The chance of thunderstorms does continue into tonight but with lesser confidence. MVFR likely with brief IFR possible in thunderstorms. Wind gusts of 30 knots or higher is also possible. Southwest winds initially will shift off the lake and be disrupted by thunderstorm and outflow boundaries during the afternoon, eventually becoming southwest again late in the period. OUTLOOK...Non-VFR possible in thunderstorms on Wednesday afternoon/evening in showers and thunderstorms. && .MARINE... Today expect mainly southwest flow at 5 to 10 knots ahead of an approaching cold front moving through the central lakes. The cold front will drop across the lake Wednesday. Winds will remain fairly light however and do not expect any headlines. Thursday however a stronger cold front will cross the lake. Current guidance suggests 15 to 20 knots from the west turning wnw in the afternoon with highest winds central and east. Current model forecasts for waves suggests winds and waves will remain below small craft levels but am thinking the east half will see four foot waves for a period of time through the afternoon. Thursday night through Saturday expect mainly northwest flow with building high pressure from the west. Winds Friday, especially east could be enough for 3-4 foot waves through the afternoon but otherwise, winds and waves will diminish as high pressure moves overhead. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC/Saunders SHORT TERM...TK LONG TERM...Griffin/TK AVIATION...KEC MARINE...Griffin/TK
Hazardous weather outlook, Aug 6, 9:40 AM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 940 AM EDT Tue Aug 6 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071345- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 940 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will expand across the area today. A few of the strongest thunderstorms may produce wind gusts to 50 mph or hail to the size of a penny. Thunderstorms will be most likely between 12 PM and 8 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected to develop ahead of a cold front on Thursday afternoon. Large hail and damaging winds will possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-071345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 940 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected to develop ahead of a cold front on Thursday afternoon. Large hail and damaging winds will possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 6, 10:23 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1023 AM EDT Tue Aug 6 2019
OHZ006-061500-
Wood-
1023 AM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WOOD COUNTY...
At 1023 AM EDT, a strong thunderstorm was located over Deshler, or 14
miles northeast of Ottawa, moving northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Weston, Hoytville, Custar and Milton Center.
LAT...LON 4127 8388 4136 8376 4121 8365 4116 8376
4117 8388
TIME...MOT...LOC 1423Z 234DEG 15KT 4120 8389
SaundersSpecial weather statement, Aug 6, 11:28 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1128 AM EDT Tue Aug 6 2019
OHZ007>009-061615-
Erie-Ottawa-Sandusky-
1128 AM EDT Tue Aug 6 2019
...A STRONG THUNDERSTORM WILL AFFECT OTTAWA...ERIE AND CENTRAL
SANDUSKY COUNTIES...
At 1128 AM EDT, a strong thunderstorm was located over Gibsonburg, or
9 miles northwest of Fremont, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Sandusky, Fremont, Port Clinton, Oak Harbor, Gibsonburg, Woodville,
Elmore, Ballville, Marblehead, Lindsey, Rocky Ridge, Helena, Stony
Prairie and Whites Landing.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4162 8323 4161 8309 4152 8297 4151 8299
4152 8289 4159 8284 4153 8282 4154 8272
4149 8269 4148 8269 4151 8281 4145 8304
4142 8292 4147 8283 4146 8270 4146 8272
4127 8334 4144 8342
TIME...MOT...LOC 1528Z 239DEG 27KT 4141 8329
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:23 AM EDT | Special Weather Statement | CLE | Wood | 37 min |
| Aug 6, 11:48 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 42 min |
| Aug 6, 11:51 AM EDT | Special Marine Warning | CLE | 67 min | |
| Aug 6, 12:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 6, 1:13 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 47 min |
| Aug 6, 1:26 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 6, 1:35 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Aug 6, 1:35 PM EDT | Special Weather Statement | CLE | Erie, Huron | 40 min |
| Aug 6, 1:47 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 21 min |
| Aug 6, 1:54 PM EDT | Special Marine Warning | CLE | 109 min | |
| Aug 6, 2:06 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Erie, Huron, Lorain, Richland | 39 min |
| Aug 6, 2:17 PM EDT | Special Marine Warning | CLE | 71 min | |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 61 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | CLE | Ashland, Cuyahoga, Lorain, Medina, Summit, Wayne | 88 min |
| Aug 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 78 min |
| Aug 6, 3:10 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 4 hr |
| Aug 6, 3:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| Aug 6, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 38 min |
| Aug 6, 4:05 PM EDT | Special Weather Statement | CLE | Portage, Stark, Trumbull | 55 min |
| Aug 6, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 48 min |
| Aug 6, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 26 min |
| Aug 6, 5:12 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Richland, Wayne | 63 min |
| Aug 6, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 54 min |
| Aug 6, 5:25 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Aug 6, 5:41 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Huron, Lorain, Marion, Morrow | 64 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | CLE | Medina | 48 min |
| Aug 6, 6:46 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Wayne | 29 min |
| Aug 6, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 68 min |
| Aug 6, 3:47 PM EDT | Areal Flood Advisory | CLE | Erie | 4 hr |
Nearby
Special Weather Statements in Ohio, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.